Thursday, September 17, 2009

Alive and Kicking

It's been a rough couple of days for me - health wise... so I'm happy to announce that I'm at least back to work today. Whew...

Monday night - I couldn't sleep at all because I was having these horrible cramps...beyond anything normal since they kept me awake. It was sort of like flowing waves - or maybe like childbirth - in that they would be alright for a little bit and then get intense for a little bit. It seemed like I was having the intense pain about every 5 to 10 minutes... All. Night. Long.

So when we woke up on Tuesday, John was also suffering from a hefty sinus infection. So we both ended up staying home - I worked from home on Tuesday and we both made trips to our doctor's offices.

Armed with antibiotics for John and Tylenol & anti-nausea medicine for me... yeah - more on that later. We continued on with our day. During the night on Tuesday - I again had the pleasure of not sleeping a single wink.

Tuesday night - I took some of the anti-nausea medicine right before bed... I might have gotten an hour of sleep... then it hit me. I was literally up every 20 minutes because the nausea was so bad... nothing like spending an entire night dry heaving. UGH! (sorry Dad)

If I tried to lay down in our bed - I literally would have to get right back up... so I finally tried to make myself a place to lay on our couch - propped up by every pillow I could find. I took another round of the anti-nausea stuff around midnight - and the ordeal continued until I finally got up at 5 to get a shower.

I still planned to go to work, but after my shower - I sat down on the bed, and next thing I knew it was WAY past time to leave for work... so I ended up staying home. I literally slept all day yesterday... from 5AM-8AM, 9AM-12:30PM, 2PM-4PM, 7PM-8PM... and to bed around 10PM... up at 5AM... so literally ALL. DAY.

I surely must have needed it, right?

So here I am at the office, waiting to see what this day brings. Hopefully nothing alarming or special - I need low key, and steady.

When I talked to my Doctor on Tuesday - they said that the cramping is fairly common with the Lupron shots - because your body is reacting to the lack of estrogen. So that sort of explains it - with the exception of the fact that until that night - I'd never experienced a single cramp. The nausea on the other hand - I'm the first patient they've ever had with this reaction. Lovely... cause we all know that I like to be unique!

Lets just all pray that my testosterone level has dropped significantly by tomorrow morning - so that I can get moving in the direction of being able to stop taking all of these crazy shots!